Journal of Applied Mathematics

Local Control of the Curves Using Rational Cubic Spline

Samsul Ariffin Abdul Karim and Kong Voon Pang

Full-text: Open access

Abstract

This paper discussed the local control of interpolating function by using rational cubic spline (cubic/quadratic) with three parameters originally proposed by the authors. The rational spline has C 1 continuity. The bounded properties of the rational cubic interpolants and shape controls of the rational interpolants are discussed in detail. The value control, inflection point control, and convexity control at a point by using the proposed rational cubic spline are constructed. Several numerical results are presented to show the capability of the method. Numerical comparisons with the existing scheme are also further elaborated. From the results, it was indicated that the scheme works well and it is comparable with the established existing scheme.

Article information

Source
J. Appl. Math., Volume 2014 (2014), Article ID 872637, 12 pages.

Dates
First available in Project Euclid: 2 March 2015

Permanent link to this document
https://projecteuclid.org/euclid.jam/1425305569

Digital Object Identifier
doi:10.1155/2014/872637

Mathematical Reviews number (MathSciNet)
MR3178976

Zentralblatt MATH identifier
07010782

Citation

Abdul Karim, Samsul Ariffin; Voon Pang, Kong. Local Control of the Curves Using Rational Cubic Spline. J. Appl. Math. 2014 (2014), Article ID 872637, 12 pages. doi:10.1155/2014/872637. https://projecteuclid.org/euclid.jam/1425305569


Export citation

References

  • S. Butt and K. W. Brodlie, “Preserving positivity using piecewise cubic interpolation,” Computers & Graphics, vol. 17, no. 1, pp. 55–64, 1993.
  • K. W. Brodlie and S. Butt, “Preserving convexity using piecewise cubic interpolation,” Computers & Graphics, vol. 15, no. 1, pp. 15–23, 1991.
  • R. L. Dougherty, A. S. Edelman, and J. M. Hyman, “Nonnegativity-, monotonicity-, or convexity-preserving cubic and quintic Hermite interpolation,” Mathematics of Computation, vol. 52, no. 186, pp. 471–494, 1989.
  • F. N. Fritsch and R. E. Carlson, “Monotone piecewise cubic interpolation,” SIAM Journal on Numerical Analysis, vol. 17, no. 2, pp. 238–246, 1980.
  • F. N. Fritsch and J. Butland, “A method for constructing local monotone piecewise cubic interpolants,” SIAM Journal on Scientific and Statistical Computing, vol. 5, no. 2, pp. 300–304, 1984.
  • L. L. Schumaker, “On shape preserving quadratic spline interpolation,” SIAM Journal on Numerical Analysis, vol. 20, no. 4, pp. 854–864, 1983.
  • J. W. Schmidt and W. Hess, “Positivity of cubic polynomials on intervals and positive spline interpolation,” BIT, vol. 28, no. 2, pp. 340–352, 1988.
  • M. Sarfraz, “Visualization of positive and convex data by a rational cubic spline interpolation,” Information Sciences, vol. 146, no. 1–4, pp. 239–254, 2002.
  • M. Sarfraz, M. Z. Hussain, and A. Nisar, “Positive data modeling using spline function,” Applied Mathematics and Computation, vol. 216, no. 7, pp. 2036–2049, 2010.
  • M. Z. Hussain, M. Sarfraz, and T. S. Shaikh, “Shape preserving rational cubic spline for positive and convex data,” Egyptian Informatics Journal, vol. 12, no. 3, pp. 231–236, 2011.
  • T. S. Shaikh, M. Sarfraz, and M. Z. Hussain, “Shape preserving constrained data visualization using rational functions,” Journal of Prime Research in Mathematics, vol. 7, pp. 35–51, 2011.
  • M. Tian, Y. Zhang, J. Zhu, and Q. Duan, “Convexity-preserving piecewise rational cubic interpolation,” Journal of Information and Computational Science, vol. 2, no. 4, pp. 799–803, 2005.
  • F. Bao, Q. Sun, and Q. Duan, “Point control of the interpolating curve with a rational cubic spline,” Journal of Visual Communication and Image Representation, vol. 20, no. 4, pp. 275–280, 2009.
  • F. Bao, Q. Sun, J. Pan, and Q. Duan, “Point control of rational interpolating curves using parameters,” Mathematical and Computer Modelling, vol. 52, no. 1-2, pp. 143–151, 2010.
  • Q. Duan, F. Bao, S. Du, and E. H. Twizell, “Local control of interpolating rational cubic spline curves,” Computer Aided Design, vol. 41, no. 11, pp. 825–829, 2009.
  • F. Bao, Q. Sun, J. Pan, and Q. Duan, “A blending interpolator with value control and minimal strain energy,” Computers & Graphics, vol. 34, no. 2, pp. 119–124, 2010.
  • Q. Sun, F. Bao, J. Pan, and Q. Duan, “Reconstruction of curves with minimal energy using a blending interpolator,” Mathematical Methods in the Applied Sciences, vol. 36, no. 10, pp. 1301–1309, 2013.
  • Q. Duan, X. Liu, and F. Bao, “Local shape control of the rational interpolation curves with quadratic denominator,” International Journal of Computer Mathematics, vol. 87, no. 1–3, pp. 541–551, 2010.
  • J. A. Gregory, M. Sarfraz, and P. K. Yuen, “Interactive curve design using ${C}^{2}$ rational splines,” Computers & Graphics, vol. 18, no. 2, pp. 153–159, 1994.
  • J. Pan and Q. Sun, “Shape control of the curves using rational cubic spline,” Journal of Computational Information Systems, vol. 9, pp. 5861–5868, 2013.
  • S. A. A. Karim and V. P. Kong, “Shape preserving interpolation using rational cubic spline,” to be published in Research Journal of Applied Sciences, Engineering and Technology, 2014.
  • S. A. A. Karim and V. P. Kong, “Monotonicity-preserving using rational cubic spline interpolation,” to be published in Research Journal of Applied Sciences, 2014.
  • S. A. A. Karim and V. P. Kong, “Convexity-preserving using rational cubic spline interpolation,” to be published in Research Journal of Applied Sciences, Engineering and Technology, 2014.
  • U. Bashir and J. M. Ali, “Data visualization using rational trigonometric spline,” Journal of Applied Mathematics, vol. 2013, Article ID 531497, 10 pages, 2013.
  • Q. Duan, H. Zhang, Y. Zhang, and E. H. Twizell, “Bounded property and point control of a bivariate rational interpolating surface,” Computers & Mathematics with Applications, vol. 52, no. 6-7, pp. 975–984, 2006. \endinput